Benzodiazepines (benzo's)....Addiction ?

Miss Nessa Miss Nessa
My doctor has put me on a new medication called Temazepan at 7.5 MG. I can take up two a night (as needed) I'm kind of scared to take it. I've been reading and watching YouTube videos about it and I'm starting to become scared... I know I need this medication but all these people talking about how additive it is, and how it isn't supposed to be used for more than 4 weeks. I have 60 pills and two refills....

Should I take them? or should I just give it back to my doctor? She prescribed them for severe insomnia and anxiety. I already feel like I'm on too much as it is, she currently has me on...

Bupropion 450MG (Anti-depressant)
Adderall 30 MG (for ADD)
Amphetamine 5MG (Generic for adderall)
Hydroxyz HCL 10MG (Anxiety)
Temazepam 7.5 (Insomnia)

I'm on 5 different things, and I'm really worried about taking the temazepam... I think I'm more scared because I've never been on an benzodiazepine before.

What should I do?
08/04/2012
  • Buy 1 Fetish Or Glass Toy Get 1 FREE
  • Limited offer: Save 25% on Blush Toys
  • Better Price - Save 40%
  • Better Price Sale - Save 50%
  • Better Price Sale - Save 60%
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
- Kira - - Kira -
Why are you taking Adderall AND Amphetamine? Those are the same thing.

I took Temazepam for a while. Didn't help me sleep and made me feel screwy the next day.

I do, however, take Xanax regularly. I use it for my insomnia and my panic disorder. If I don't take it I won't sleep, but that was the case before I started it too. I'm allowed to take up to three a day and hardly ever take that many. If your worried about dependency for sleep take breaks from the med. That's what my doctor told me to do if I was concerned about dependency. She said just skip a few days every few weeks and it'll stop it from happening.

Note: I'm not a doctor!! I'm just passing on the info from my doctor. If you have serious concerns, talk to yours.
08/04/2012
Miss Nessa Miss Nessa
Quote:
Originally posted by - Kira -
Why are you taking Adderall AND Amphetamine? Those are the same thing.

I took Temazepam for a while. Didn't help me sleep and made me feel screwy the next day.

I do, however, take Xanax regularly. I use it for my insomnia and my ... More
Yeah they are the same thing but the adderall is the extended release one. I take that once a day, and the 5MG one is because sometimes at like 3pm I can feel it wearing off and I have to take a 5MG to help it continue till the end of the day.

I haven't took the Temazepam yet, I was thinking about trying it tonight. But that is my main worry is becoming dependent on it. I'd rather suffer and deal with the problems then be hooked on a drug. I do like that Idea, that's what I was thinking of doing is taking it when I NEED it and I can't sleep. I didn't want to take it every day.

I'm still going to talk to my doctor about that (skipping days) and see what she says. I don't see why she would have a problem because it does say use "AS NEEDED" on the bottle.
08/04/2012
biancajames biancajames
If you're worried about dependency I suggest klonopin, its one of the "safer" benzos. Also your insomnia might be linked to the heavy dose of amphetamines...maybe shop around for a more conservative psychiatrist.
08/04/2012
biancajames biancajames
Quote:
Originally posted by - Kira -
Why are you taking Adderall AND Amphetamine? Those are the same thing.

I took Temazepam for a while. Didn't help me sleep and made me feel screwy the next day.

I do, however, take Xanax regularly. I use it for my insomnia and my ... More
Also re: Xanax I took it for years as needed and never got dependent, but Xanax is highly addictive and the withdrawal can be worse than the original symptoms, which is why I say klonopin is a safer bet.
08/04/2012
indiglo indiglo
Quote:
Originally posted by Miss Nessa
My doctor has put me on a new medication called Temazepan at 7.5 MG. I can take up two a night (as needed) I'm kind of scared to take it. I've been reading and watching YouTube videos about it and I'm starting to become scared... I know I ... More
Talk to your doctor and your pharmacist. I'm assuming they both know all the meds you're taking, and why you're taking them. Talk to both of them about your concerns, and then make an educated decision together.

Wish you all the best!!
08/04/2012
kitty1949 kitty1949
I hope everything works out for you. I work in home healthcare and I've had several individuals on Temazepam. Some of them would get a little loopy after taking it, but that's to be expected considering its taken with a bunch of other random meds.

I take Xanax (Alprazolam) as needed for anxiety. I am also on 300mg Buproprion and the two don't give me any adverse reactions.

08/04/2012
Noelle Noelle
Quote:
Originally posted by Miss Nessa
My doctor has put me on a new medication called Temazepan at 7.5 MG. I can take up two a night (as needed) I'm kind of scared to take it. I've been reading and watching YouTube videos about it and I'm starting to become scared... I know I ... More
Have you tried Melatonin? It's OTC and I've heard good things about it.
08/04/2012
Lioncub Lioncub
I take ambien for sleeping. On the weekends I cut back to 1/2 a pill. At the end of August I will start 1/2 pill weekdays and nothing on the weekends to wean off of it. I sleep much better but set this up with my dr as I had concerns about dependency of it. I started taking it the end of January.
08/04/2012
- Kira - - Kira -
I'm gonna second the Melatonin recommendation.

Also Klonopin is different for different people. I took that for a while and it made me so messed up I couldn't function. I have a pretty high tolerance to most meds, but that one threw me bad! My husband also took it and it made him black out in rages.
08/04/2012
biancajames biancajames
Quote:
Originally posted by - Kira -
I'm gonna second the Melatonin recommendation.

Also Klonopin is different for different people. I took that for a while and it made me so messed up I couldn't function. I have a pretty high tolerance to most meds, but that one threw ... More
Damn! My psychiatrist (who is AMAZING, and very conservative about meds and interested in my well being) switched me to Klonopin from Xanax because it's generally less addictive- and in my case milder, though I adjusted to it. It isn't as dramatic as Xanax in terms of shutting down a panic attack, but I found I actually had a lot of rebound panic attacks when I took the xanax (ie, the more I took, the more anxious I felt) and I am lucky in that I can take benzos without forming dependency. But everyone's body is different.

Regardless of the benzo you take, my advice is this- if your doctor is instructing you to take it every day instead of as needed, consider changing doctors. These meds are intended to be taken on an as-needed basis, and quickly become habit forming and less effective if you over-use them. I once saw a psychiatrist who instructed me to take xanax three times a day, and I didn't see her again- she actually said it was "okay" if I became dependent. I understand why doctors might prescribe this for patients with extreme anxiety issues, but from what I've read about benzo dependency and withdrawal, it is in the patient's best interest to avoid withdrawal if at all possible.

Also, I am not a doctor, and I don't know your medical history, but you might see if its possible to scale back your adderall somewhat in the interest of better sleep/less anxiety. IE, instead of 30XR plus a 5mg booster in the afternoon, maybe weaning down to 2 10mg of the non XR, AM and afternoon, as an alternative. Also, be aware that Welbutrin can also trigger anxiety and insomnia- if you're taking it because normal SSRIs don't work, it's possible that you might be bipolar rather than depressed, and better off taking something like Lamictal instead. (I say this as someone who spent years feeling frustrated and confused before finally getting on the right meds, and it took me half a dozen psychiatrists to find the right one to help me develop an effective but minimal regimen).

I am sure this is not helping your anxiety any, but trust your gut, do your homework (link is great) and find a different doctor until you're on a meds regimen that feels right to you.
08/05/2012
bayosgirl bayosgirl
My opinion: look for a new psychiatrist. That's a heck of a lot of meds.
08/05/2012
Total posts: 12
Unique posters: 8